Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 109, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 11, 2007, 7:37 PM EDT for Vance County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2007, 7:37 PM EDT (23:37 UTC)
- Expired
- Jun 11, 2007, 8:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Vance County, NC
The radar
The Raleigh/Durham radar (KRAX), 78 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:32 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 11, 3:32 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 332 PM EDT MON JUN 11 2007 .SYNOPSIS... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE EAST COAST THROUGH MUCH OF THE WEEK. THIS WILL RESULT IN UNSETTLED WEATHER AND COOLER THAN NORMAL TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED CONVECTION PRESENTLY ONGOING ACROSS THE WESTERN PIEDMONT OF VA AND THE CAROLINAS. CONVECTION DEVELOPED NEAR THE INSTABILITY AXIS/THETA-E RIDGE IN THE FOOTHILLS AND W PIEDMONT AND WAS MOVING SLOWLY SE. WET BULB ZERO VALUES FOR A MODIFIED GSO SOUNDING WERE RIGHT AROUND 9K FT AND WEAK SHEAR SUGGESTS PRIMARY THREAT THIS EVENING WILL BE HAIL. NUMEROUS HAIL REPORTS RECEIVED FROM WFOS CAE/GSP/RNK. MAIN THREAT OF CONVECTION THIS EVENING WILL BE ALONG THE VA BORDER COUNTIES AS THUNDERSTORMS IN SOUTHERN AND CENTRAL VA SHOULD SLOWLY MOVE SOUTH TOWARD NORTHERN NC. PLAYED UP POPS ACROSS SW AND N ZONES THIS EVENING WITH LOW CHC POPS IN THE SE. DONT EXPECT A LOT OF CLEARING SO RAISED MIN TEMPS TONIGHT TOWARD THE UPPER END OF GUIDANCE. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... UPPER LEVEL TROUGH BUILDS SLOWLY WEST THROUGH THURSDAY WITH FALLING HEIGHTS OVER NC THROUGH THE PERIOD. A SERIES OF DISTURBANCES ROTATE TROUGH THE TROUGH AXIS WITH ONE APPROACHING W NC TUESDAY AFTN AND ANOTHER WED AFTN. EXPECT ANOTHER ROUND OF SCT CONVECTION TO FIRE AGAIN ON TUESDAY. BUFR SOUNDINGS INDICATE MODERATE INSTABILITY BUT LOW WET BULB ZERO VALUES SUGGEST AT LEAST A LIMITED HAIL THREAT. BEST COVERAGE FOR CONVECTION SHOULD RANGE DURING THE MID TO LATE AFTERNOON HOURS ACROSS THE WESTERN PORTIONS OF CWA. WILL HOLD MAX TEMPS TOWARD THE COOLER SIDE OF GUIDANCE WITH HIGHS WITHIN A FEW DEGREES OF 80 ON TUES AND WED WITH SOME MODERATION ON THURSDAY. CLOUDINESS SHOULD KEEP MIN TEMPS MODERATED AS WELL. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... AN UPPER LEVEL TROUGH AND A WEAK PRESSURE PATTERN AT THE SURFACE WILL DOMINATE THE PERIOD. WITH SURFACE DEW POINTS IN THE UPPER 50S TO MID 60S AND NO LARGE SCALE TRIGGER FOR CONVECTION IN THE LOWER LEVELS... RAIN CHANCES SHOULD BE SMALL AND CONFINED MAINLY TO THE AFTERNOONS. NEAR TO BELOW NORMAL TEMPERATURES INTO SATURDAY MORNING. MID LEVEL RIDGING APPROACHES FROM THE WEST LATE IN THE PERIOD AND A WARMING TREND ENSUES. AFTERNOON HIGHS 90 TO 95 BY MONDAY. MORNING LOWS WARM AS WELL...WITH UPPER 60S TO LOWER 70S BY MONDAY MORNING. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... ALTHOUGH CONVECTION IS POSSIBLE AT ANY OF THE TAF SITES THROUGH THIS EVENING... THE BETTER COVERAGE IS MORE LIKELY IN THE WEST. HAVE LIMITED ANY THUNDERSTORM MENTION TO GREENSBORO AND WINSTON- SALEM AT THIS TIME. CONVECTION SHOULD END A FEW HOURS AFTER SUNSET. WIDESPREAD MVFR FOG A FEW HOURS BEFORE DAWN WILL DISSIPATE SHORTLY AFTER SUNRISE. SCATTERED CUMULUS DEVELOP BEFORE NOON TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...BLAES LONG TERM...RLH AVIATION...RLH
Hazardous weather outlook, Jun 11, 4:32 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 432 PM EDT MON JUN 11 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-122045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 432 PM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS... ESPECIALLY TO THE NORTH AND WEST OF RALEIGH. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL... VERY HEAVY RAIN AND WIND GUSTS IN EXCESS OF 50 MPH. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 11, 7:09 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG 2 N MIDWAY 36.01N 80.27W
06/11/2007 FORSYTH NC LAW ENFORCEMENT
911 OFFICIAL REPORTED A TREE FELL ON A HOUSE ON HUDSON
RD... NORTH OF MIDWAY.
&&
BLSLocal storm report, Jun 11, 7:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
724 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG N WELCOME 35.91N 80.25W
06/11/2007 DAVIDSON NC TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS DOWN NORTH OF WELCOME.
&&
BLSLocal storm report, Jun 11, 7:26 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL LEXINGTON 35.81N 80.26W
06/11/2007 E0.75 INCH DAVIDSON NC TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZE HAIL IN LEXINGTON.
&&
BLSLocal storm report, Jun 11, 7:30 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
730 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 5 W ASHEBORO 35.72N 79.90W
06/11/2007 RANDOLPH NC LAW ENFORCEMENT
TREE DOWN IN MECHANIC.
&&
BLAESLocal storm report, Jun 11, 7:32 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG MIDWAY 35.98N 80.27W
06/11/2007 DAVIDSON NC LAW ENFORCEMENT
911 OFFICIAL REPORTED A TREE FELL ON A HOUSE ON HUDSON
RD... NORTH OF MIDWAY.
&&
BLSLocal storm report, Jun 11, 7:36 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 8 SW ASHEBORO 35.64N 79.91W
06/11/2007 M1.00 INCH RANDOLPH NC TRAINED SPOTTER
1.0 INCH HAIL REPORTED NEAR LASSITER MILL IN SOUTHWESTERN
RANDOLPH COUNTY.
&&
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Person | 59 min |
| Jun 11, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 57 min |
| Jun 11, 4:10 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 65 min |
| Jun 11, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 54 min |
| Jun 11, 5:01 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 47 min |
| Jun 11, 5:52 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 53 min |
| Jun 11, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 56 min |
| Jun 11, 7:00 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 60 min |
| Jun 11, 7:05 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 55 min |
| Jun 11, 7:37 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 53 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.